Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Dec 25, 2008, 4:56 PM MST. It took effect at Dec 26, 2008, 7:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 4:56 PM MST (23:56 UTC)
- In effect from
- Dec 26, 2008, 7:00 AM MST
- Expired
- Dec 26, 2008, 7:00 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 252356 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 456 PM MST THU DEC 25 2008 ...STRONG GUSTY WINDS TODAY AND FRIDAY... .THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH THE AREA TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST MOVING JET STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING MANY LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY...AHEAD OF THE SECOND STORM EXPECTED LATER FRIDAY. NMZ025-261200- /O.NEW.KEPZ.HW.W.0009.081226T1400Z-081227T0200Z/ /O.CON.KEPZ.WI.Y.0025.000000T0000Z-081226T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 456 PM MST THU DEC 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN RAPIDLY CHANGE ALONG THE ROADWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>024-030>032-TXZ055-056-261200- /O.NEW.KEPZ.WI.Y.0026.081226T1400Z-081227T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 456 PM MST THU DEC 25 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY. SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED FRIDAY. WINDS THIS STRONG MAY RAISE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ACROSS THE LOWLAND DESERTS....ESPECIALLY ALONG INTERSTATE 10 FROM LORDSBURG TO LAS CRUCES...AND ALONG THE I-10 AND 25 CORRIDOR FROM LAS CRUCES TO EL PASO. CONDITIONS WILL IMPROVE FRIDAY EVENING AFTER PASSAGE OF A STRONG COLD FRONT THROUGH THE OUR AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION. $$ TRIPOLI
2 follow-up statements
000 WWUS74 KEPZ 261200 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 500 AM MST FRI DEC 26 2008 ...STRONG WINDS EXPECTED ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY... .A STRONG WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY AND TONIGHT. STRONGER WINDS ALOFT ASSOCIATED WITH A JET STREAM MAXIMUM AND A TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF A STRONG COLD FRONT WILL COMBINE TO GENERATE STRONG WINDS TODAY. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. STRONGER WINDS MAY BE POSSIBLE IN SELECTED AREAS ALONG THE EAST SLOPES OF LOCAL MOUNTAINS AND THROUGH MOUNTAIN PASSES. WINDS WILL BE SLOW TO DIMINISH OVERNIGHT...ESPECIALLY ALONG EASTERN SLOPES. NMZ025-262300- /O.CON.KEPZ.HW.W.0009.081226T1400Z-081227T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 500 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG WIND SPEEDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE POSSIBLE ALONG EXPOSED RIDGE LINES...MOUNTAIN PASSES AND EASTERN SLOPES TODAY. WINDS WILL GRADUALLY DIMINISH TONIGHT. SNOW SHOWERS WILL ALSO POSSIBLE...RESULTING IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN RAPIDLY CHANGE ALONG THE ROADWAY THROUGH THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>024-030>032-TXZ055-056-262300- /O.CON.KEPZ.WI.Y.0026.081226T1400Z-081227T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 500 AM MST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED FRIDAY. HIGHER WIND SPEEDS WILL BE POSSIBLE IN SELECTED AREAS NEAR THE EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST AREA POSSIBLE WITH REDUCED VISIBILITIES ACROSS THE LOWLAND DESERTS....ESPECIALLY ALONG INTERSTATE 10 FROM LORDSBURG TO LAS CRUCES...AND ALONG THE I-10 AND 25 CORRIDOR FROM LAS CRUCES TO EL PASO. CONDITIONS WILL IMPROVE FRIDAY EVENING AFTER PASSAGE OF A STRONG COLD FRONT THROUGH THE OUR AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION. $$ LUNDEEN
000 WWUS74 KEPZ 262240 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 340 PM MST FRI DEC 26 2008 ...STRONG WINDS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNTIL EARLY EVENING...AND OVERNIGHT IN EASTERN PORTION... .A STRONG WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. STRONGER WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF A STRONG COLD FRONT WILL COMBINE TO GENERATE STRONG WINDS. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. EVEN STRONGER WINDS WILL OCCUR IN THE SACRAMENTO MOUNTAINS AND IN SELECTED AREAS ALONG THE EAST SLOPES OF LOCAL MOUNTAINS AND THROUGH MOUNTAIN PASSES. WINDS WILL BE SLOW TO DIMINISH OVERNIGHT...ESPECIALLY ALONG EASTERN SLOPES. NMZ025-270645- /O.EXB.KEPZ.WI.Y.0026.081227T0200Z-081227T1200Z/ /O.CON.KEPZ.HW.W.0009.000000T0000Z-081227T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 340 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED INTO EARLY THIS EVENING. WINDS WILL DECREASE THIS EVENING BUT WILL CONTINUE AT 30 TO 40 MPH WITH HIGHER GUSTS OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND CAUSE STRUCTURAL DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION. ITEMS SUCH AS TRASH CANS...LAWN CHAIRS AND OUTDOOR CHRISTMAS DECORATIONS SHOULD BE SECURED. $$ NMZ024-TXZ055-056-270645- /O.EXT.KEPZ.WI.Y.0026.000000T0000Z-081227T1200Z/ TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...EL PASO...SIERRA BLANCA... DELL CITY 340 PM MST FRI DEC 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING...CONTINUING ALONG EASTERN SLOPES OF LOCAL MOUNTAINS OVERNIGHT. AREAS OF BLOWING DUST AREA POSSIBLE WITH REDUCED VISIBILITIES ACROSS THE LOWLAND DESERTS. CONDITIONS WILL IMPROVE LATER THIS EVENING AFTER PASSAGE OF A STRONG COLD FRONT THROUGH THE OUR AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION. $$ NMZ022-023-030>032-270200- /O.CON.KEPZ.WI.Y.0026.000000T0000Z-081227T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 340 PM MST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. HIGHER WIND SPEEDS WILL BE POSSIBLE IN SELECTED AREAS NEAR THE EASTERN SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST AREA POSSIBLE WITH REDUCED VISIBILITIES ACROSS THE LOWLAND DESERTS....ESPECIALLY ALONG INTERSTATE 10 FROM LORDSBURG TO LAS CRUCES...AND ALONG THE I-10 AND I-25 CORRIDOR FROM LAS CRUCES TO EL PASO. CONDITIONS WILL IMPROVE LATER THIS EVENING AFTER THE PASSAGE OF A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION. $$ FAUSETT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 25, 3:46 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 25, 3:46 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
346 PM MST THU DEC 25 2008
.SYNOPSIS...THE SECOND IN A PAIR OF WINTER STORM SYSTEMS...WILL
BRING MUCH COLDER WEATHER AND MORE STRONG WINDS TO OUR AREA FOR
THE END OF THE WEEK. LOOK FOR MOUNTAIN SNOW AND VALLEY RAIN
SHOWERS TONIGHT AND EARLY FRIDAY...WITH SNOW LEVELS EVENTUALLY
LOWERING TO THE VALLEY FLOOR BY SUNRISE SATURDAY. COOL DRY
NORTHWEST FLOW RETURNS THROUGH EARLY NEXT WEEK...WITH
TEMPERATURES SLOWLY REBOUNDING TO SEASONAL NORMALS. THIS PATTERN
SHOULD CONTINUE THROUGH NEXT WEEK...AS HIGH PRESSURE ALOFT IS
FORECAST TO BUILD OFF WEST COAST.
&&
.DISCUSSION...EVOLUTION WITH PAIR OF SYSTEMS...THEIR TRACK...CHARACTER
OF UPSTREAM FLOW AND TIMING ON WATER VAPOR IMAGERY IS IMPRESSIVE
FOR SUPPORTING A RATHER COLD BOUT OF WINTRY WEATHER ACROSS
SOUTHERN NEW MEXICO LATER FRIDAY AND SATURDAY. FLOW AROUND
BUILDING UPSTREAM RIDGE NOW EDGING INTO BRITISH COLUMBIA...HAS
ADVECTED AIR FROM PROGRESSIVELY COLDER SOURCE REGIONS IN WESTERN
CANADA...WHICH HAS HELPED TO SEND THE SECOND OF THE TWO
DISTURBANCES FURTHER SOUTH AND DEEPEN LONG-WAVE TROF ACROSS THE
WESTERN STATES.
GUSTY WINDS...LOWLAND RAIN ACCUMULATING MOUNTAIN SNOW...ARE THE
MAIN IMPACTS WITH THE SECOND STORM FRIDAY AND FRIDAY EVENING. A
STRONG COLD FRONT WILL ACCOMPANY THIS SYSTEM...AND IS EXPECTED TO
MOVE NORTHWEST TO SOUTHEAST THROUGH THE CWFA FRIDAY AFTERNOON.
NAM...GFS AND EUROPEAN SOLUTIONS NOW IN GOOD AGREEMENT IN TIMING
FRONTAL PASSAGE..WITH THE NOGAPS SOLUTION LAGGING BY A FEW HOURS.
TOTAL SNOW ACCUMULATION BY SATURDAY MORNING IN THE GILA WILDERNESS
WILL RANGE FROM 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ACROSS RIDGES AND HILLSIDES WITH FAVORED EXPOSURE. 1 TO 3 INCHES
TOTAL ACCUMULATION FOR THE SOUTHERN SACRAMENTO MOUNTAINS APPEARS
A GOOD BET AT THIS TIME CONSIDERING SYSTEM TRACK AND DRY LANDWARD
TRAJECTORY OF UPSTREAM AIRMASS. IT IS ALSO LIKELY THAT SNOW COULD
FLY EVEN DOWN TO VALLEY FLOORS A FOR A COUPLE OF HOURS BEFORE
SUNRISE SATURDAY MORNING...AS LAYERED THICKNESS ARE FORECAST TO
FALL WELL WITHIN CRITICAL LOWLAND THRESHOLDS. HOWEVER LITTLE OR NO
ACCUMULATION IS ANTICIPATED WITH MOST OF THE MOISTURE ALOFT
NEEDED...IS EXPECTED TO BE OUT OF THE AREA BY THE TIME FREEZING
LEVELS BOTTOM OUT.
AS MENTIONED EARLIER...STRONG GUSTY WINDS ARE EXPECTED AREA-WIDE
FRIDAY...AND ARE ALREADY OCCURRING ACROSS SOME OF THE HIGHER
ELEVATIONS WHERE A WIND ADVISORY IS CURRENTLY IN EFFECT FOR THE
SACRAMENTO MOUNTAINS. AS WINDS STRENGTHEN FURTHER...AN UPGRADE TO
HIGH WIND WARNING MAY BE NEEDED THIS EVENING FOR THE SACS. WIND
ADVISORY CRITERIA WILL LIKELY BE MET EARLY FRIDAY ACROSS THE GILA
WILDERNESS AND ALL LOWLAND LOCATIONS. WILL LEAVE THIS FOR EVENING
OR MIDNIGHT SHIFT TO EVALUATE.
DRY NORTHWEST FLOW ALOFT FOLLOWS THE EXIT OF FRIDAYS STORM...AND
SHOULD CONTINUE THROUGH EARLY NEXT WEEK...AS HIGH PRESSURE ALOFT
IS FORECAST TO BUILD OFF THE PACIFIC COAST.
&&
.AVIATION...VALID 26/0000Z-27/0000Z...
A WEAK UPPER-LEVEL TROUGH IS MOVING OVER THE AREA THIS AFTERNOON.
SOME ASSOCIATED MOISTURE IS RESULTING IN INCREASING CLOUDS AND
LOWERING CIGS. A DEEPENING SURFACE TROUGH TO THE NE IS TIGHTENING
THE LOW-LEVEL PRESSURE GRADIENT. THUS THE AREA WILL SEE BREEZY TO
WINDY AFTERNOON AND EARLY EVENING CONDITIONS DEVELOP. SOME
INSTABILITY ACROSS THE REGION WILL RESULT IN ISOLATED SHOWER
ACTIVITY. MOST OF THIS PRECIPITATION WILL FALL OVER THE AREA
MOUNTAINS. SNOW LEVELS WILL REMAIN HIGH TODAY AND TONIGHT...ABV 7KFT
MSL. SFC WINDS 240/20G30KT WITH MTN TOPS WINDS 270/45 KT WITH OCNL
MDT/SVR TURBC OVR/NR MTNS ESPLY EAST FACING SLOPES. CIGS DROPPING TO
045-055 AREA WIDE.
&&
.FIRE WEATHER...A RELATIVELY WEAK UPPER-LEVEL STORM SYSTEM IS TRACKING
OVER THE AREA TODAY. THIS WILL BE QUICKLY FOLLOWED BY A MUCH
STRONGER ONE TOMORROW. TODAYS TROUGH IS BRINGING SOME ADDITIONAL
LOW AND MID-LEVEL MOISTURE WITH IT. MOST AREAS WILL ONLY SEE
ABUNDANT CLOUDS BUT THE HIGH COUNTRY AND LOWLANDS TO THE NORTH
WILL SEE ISOLATED TO SCATTERED LOWLAND RAIN AND MOUNTAIN SNOW
SHOWERS. SNOW SHOWERS WILL BE LIMITED TO THE GILA AND SACRAMENTS
WITH SNOW LEVELS ABOVE 7000 FT MSL. 1-3 INCHES POSSIBLE MTNS ABOVE
7000FT. A MUCH COLDER AND STRONG UPPER LEVEL TROUGH OF LOW
PRESSURE WILL MOVE ACROSS THE AREA FRIDAY PRODUCING VERY STRONG
WESTERLY WINDS ALONG WITH A BETTER CHANCE FOR LOWLAND RAIN SHOWERS
AND HIGHER ELEVATION SNOW SHOWERS ABOVE 6000 FT MSL WITH POSSIBLY
3-7 INCHES IN THE GILA WILDERNESS AND 2 TO 4 INCHES IN THE
SACRAMENT MOUNTS. THIS STORM SYSTEM WILL DEPART THE REGION LATE
FRIDAY. FRIDAY AFTERNOON AND EARLY EVENING A STRONG COLD FRONT
WILL PUSH ACROSS THE AREA FROM THE NORTHWEST ON THE BACKSIDE OF
THE UPPER SYSTEM. THIS WILL BRING MUCH COOLER AIR INTO THE REGION
AND FORCE SNOW LEVELS DOWN TO THE DESERT FLOOR. THUS IF ANY PCPN
FALLS FRIDAY NIGHT IT SHOULD BE AS SNOW ALL AREAS. HOWEVER NOT
MUCH IS EXPECTED AS MOST OF THE STORM DYNAMICS WILL HAVE MOVED
EAST. FOR THE WEEKEND CALMER...DRIER..AND COOLER. GRADUALLY
WARMING AND MORE MILD WEATHER IS FORECAST FOR NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 45 59 32 48 25 / 10 20 20 0 0
SIERRA BLANCA TX 42 58 31 45 25 / 10 20 20 0 0
LAS CRUCES 43 58 32 45 23 / 20 30 20 0 0
ALAMOGORDO 40 56 27 45 21 / 20 30 20 0 0
CLOUDCROFT 29 41 20 32 12 / 20 50 40 0 0
TRUTH OR CONSEQUENCES 40 51 29 43 20 / 20 40 20 0 0
SILVER CITY 32 42 23 40 19 / 30 60 20 0 0
DEMING 41 55 30 46 22 / 20 40 20 0 0
LORDSBURG 40 52 27 46 19 / 30 40 20 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY UNTIL 7 PM MST FRIDAY FOR NMZ022.
WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ025.
TX...NONE.
&&
22/14Hazardous weather outlook, Dec 25, 6:03 AM MST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 603 AM MST THU DEC 25 2008 NMZ022>025-030>032-TXZ055-056-261315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 603 AM MST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS WILL OCCUR THIS AFTERNOON AND EVENING...MAINLY IN THE MOUNTAINS. THE SNOW LEVEL WILL LOWER TO ABOUT 7000 FEET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND EARLY SATURDAY...BY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MOST AREAS EXCEPT 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE SACRAMENTO MOUNTAINS...THEN DECREASE SOMEWHAT OVERNIGHT. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP NORTHERN PORTION WITH ISOLATED SHOWERS SOUTH. SNOW LEVELS WILL DROP TO 5000 FEET BY EVENING AND BELOW 4000 FEET AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS WILL BE 3 TO 5 INCHES IN THE GILA REGION ABOVE 6000 FEET AND 2 TO 4 INCHES IN THE SOUTHERN SACRAMENTO MOUNTAINS. DRY AND QUIET THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES MAY BE NEEDED FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 10:06 AM MST | Wind Advisory | EPZ | 11 hr | |
| Dec 25, 2:23 PM MST | Winter Weather Advisory | EPZ | 42 hr | |
| Dec 25, 4:56 PM MST | Wind Advisory | EPZ | 36 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.